MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135STR
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text: placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in a branch of the lumbar artery using a lantern delivery microcatheter (lantern) and a non-penumbra imaging catheter.It was noted that the patient¿s anatomy was moderately tortuous.During the procedure, while advancing the lantern through the imaging catheter, the physician experienced resistance, but was able to advance the lantern to the target vessel.Next, while selecting another branch of the lumbar artery, the physician noticed under contrast imaging and felt the lantern had fractured from the proximal end to the midshaft but remained connected by the inner wire.Therefore, the lantern was removed manually.It was reported that the physician had difficulty moving the lantern and that the lantern was torqued in the target vessel.The procedure was completed using a new lantern and the same imaging catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned px slim confirmed a fracture on the proximal end and multiple fractures on the mid-shaft.If the device is advanced against resistance, damage such as a kink may occur.Subsequently, if a kinked device is further manipulated against resistance, the kink may worsen to a fracture.The additional fractures may have occurred during retrieval attempts and the torquing during removal.Evaluation revealed ovalization on the distal end of the px slim.It was reported that the patient¿s anatomy was tortuous.Manipulation within the tortuous patient¿s anatomy likely contributed to the ovalization and resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17280008
Report Number3005168196-2023-00324
Device Sequence Number5184322
Product Code DQY
UDI-Device Identifier00814548016641
UDI-Public814548016641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Catalogue NumberPXSLIMLAN135STR
Device Lot NumberF00001299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005